Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 71, NWS Grand Rapids, MI

October 9, 2012

NWS Grand Rapids, MI issued this small craft advisory at Oct 9, 2012, 11:02 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2012, 11:02 PM EDT (03:02 UTC)
Expired
Oct 11, 2012, 4:00 AM EDT
In force
29 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WHUS73 KGRR 100302
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 PM EDT TUE OCT 9 2012

LMZ844>849-101115-
/O.EXP.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
/O.NEW.KGRR.SC.Y.0071.121010T0302Z-121011T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1102 PM EDT TUE OCT 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

* WINDS...WEST 20 TO 30 KNOTS THROUGH WEDNESDAY EVENING. 

* WAVES...WAVES 4 TO 6 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
032 
WHUS73 KGRR 100721
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EDT WED OCT 10 2012

LMZ844>849-101530-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/
/O.NEW.KGRR.GL.A.0011.121011T0800Z-121011T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
321 AM EDT WED OCT 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

* WINDS...WEST 20 TO 30 KNOTS THROUGH THIS EVENING.

* WAVES...WAVES 4 TO 6 FEET BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
243 
WHUS73 KGRR 101547
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1147 AM EDT WED OCT 10 2012

LMZ844>849-110000-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/
/O.CON.KGRR.GL.A.0011.121011T0800Z-121011T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1147 AM EDT WED OCT 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY WILL SUBSIDE TO 10 TO
  20 KNOTS THIS EVENING FROM THE WEST. WINDS WILL BACK TO THE
  SOUTHWEST OVERNIGHT THOUGH AND INCREASE TO GALE FORCE WHICH WILL
  CONTINUE INTO THURSDAY.

* WAVES...WAVES OF 6 TO 9 FEET THIS AFTERNOON WILL SUBSIDE TO 3 TO
  5 FEET THIS EVENING BEFORE BUILDING TO 7 TO 11 FEET THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

DUKE
140 
WHUS73 KGRR 102010
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT WED OCT 10 2012

LMZ844>849-110415-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/
/O.UPG.KGRR.GL.A.0011.121011T0800Z-121011T2000Z/
/O.NEW.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
410 PM EDT WED OCT 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS OF 15 TO 30 KNOTS THIS EVENING WILL INCREASE
  TO SOUTHWEST GALES TO 35 KNOTS OVERNIGHT. SOUTHWEST GALE FORCE
  WINDS WILL CONTINUE INTO THURSDAY.

* WAVES...WAVES OF 5 TO 9 FEET THIS EVENING WILL SUBSIDE TO 3 TO 5
  FEET TONIGHT BEFORE BUILDING BACK TO 4 TO 7 FEET TOWARD
  DAYBREAK. WAVES WILL PEAK ON THURSDAY BETWEEN 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
818 
WHUS73 KGRR 110127
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT WED OCT 10 2012

LMZ844>849-110930-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/
/O.CON.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
927 PM EDT WED OCT 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT
THURSDAY...

* WINDS...WEST WINDS OF 15 TO 30 KNOTS THIS EVENING WILL 
  INCREASE TO SOUTHWEST GALES TO 35 KNOTS OVERNIGHT. SOUTHWEST 
  GALE FORCE WINDS WILL CONTINUE INTO THURSDAY. 

* WAVES...WAVES OF 5 TO 9 FEET THIS EVENING WILL SUBSIDE TO 3 TO 
  5 FEET TONIGHT BEFORE BUILDING BACK TO 4 TO 7 FEET TOWARD 
  DAYBREAK. WAVES WILL PEAK ON THURSDAY BETWEEN 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
900 
WHUS73 KGRR 110731
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EDT THU OCT 11 2012

LMZ844>849-111545-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-121011T0800Z/
/O.CON.KGRR.GL.W.0026.121011T0800Z-121011T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EDT THU OCT 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS...SOUTHWEST GALES 35 TO 40 KNOTS. 

* WAVES...BUILDING TO 6 TO 12 FEET HIGHEST NORTH OF GRAND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 6:29 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 9, 6:29 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 PM EDT TUE OCT 9 2012

.SYNOPSIS...
ISSUED AT 351 PM EDT TUE OCT 9 2012

A COLD FRONT WILL SWEEP INTO WESTERN LOWER MICHIGAN THIS EVENING
BRINGING WITH IT A PERIOD OF RAIN SHOWERS. THE RAIN SHOWERS WILL
MAINLY OCCUR AFTER DARK...MOVING OFF INTO EASTERN LOWER MICHIGAN BY
WEDNESDAY MORNING. THE COLD AIR FILTERING IN BEHIND THE FRONT
TONIGHT THOUGH WILL LEAD TO SOME SCATTERED LAKE EFFECT RAIN SHOWERS
ON WEDNESDAY. MAIN DRY WEATHER IS THEN EXPECTED FROM WEDNESDAY NIGHT
THROUGH THE END OF THE WORK WEEK. A FRONT ON THURSDAY SHOULD COME
THROUGH MAINLY DRY WITH PRECIPITATION STAYING MAINLY OVER NORTHERN
LOWER MICHIGAN.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 351 PM EDT TUE OCT 9 2012

MAIN FOCUS OF THE SHORT TERM WAS ON THE TIMING OF THE PRECIPITATION
THROUGH THE FORECAST AREA TONIGHT. MESOSCALE MODELS ALL INDICATE A
BAND OF RAIN SHOWERS SWEEPING THROUGH THE CWA BETWEEN ABOUT 700 PM
THIS EVENING AND DAYBREAK ON WEDNESDAY. AROUND A QUARTER OF AN INCH
OF PRECIPITATION SHOULD BE COMMON. DEEP VERTICAL MOTION IS SHOWN
ALONG THE FRONTAL ZONE AIDED BY RIGHT ENTRANCE REGION LIFT
ASSOCIATED WITH A 300MB JET STREAK. THE FRONTAL PRECIP SHOULD BE
EXITING TO THE EAST LATE TONIGHT.

SOME SCATTERED LAKE EFFECT RAIN SHOWERS ARE EXPECTED ON WEDNESDAY AS
DELTA T/S RISE ONCE AGAIN TO AROUND 20 DEG C. MOISTURE IS NOT ALL
THAT IMPRESSIVE...BUT WITH CYCLONIC UPPER FLOW...STRONG INSTABILITY
AND JUST ENOUGH MOISTURE WE SHOULD SQUEEZE OUT AT LEAST SCATTERED
ACTIVITY OFF THE LAKE. THE CYCLONIC FLOW LIFTS OUT DURING THE
AFTERNOON AND EVENING THOUGH...AND SO SHOULD THE RAIN SHOWERS.

DRY WEATHER IS FORECAST THEN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT
FOR THE MOST PART. THE EXCEPTION MAY BE ACROSS CENTRAL LOWER
MICHIGAN THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES
SOUTH. THE DEEPEST MOISTURE AND LIFT WILL BE ACROSS NORTHERN
LOWER...SO ONLY BROUGHT SCATTERED POPS INTO THE U.S. 10 CORRIDOR.
WE COULD BE LOOKING AT LAKE EFFECT RAIN SHOWERS AGAIN THURSDAY NIGHT
IN NORTHERLY FLOW...BUT OPTED TO KEEP THINGS DRY FOR NOW GIVEN THE
NORTH FLOW AND MOISTURE THAT IS NOT ALL THAT DEEP.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 351 PM EDT TUE OCT 9 2012

THE EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE OVERHEAD LEADING
TO A SUNNY FRIDAY. THE WEEKEND LOOKS WET AND WARMER HOWEVER AS
SOUTHWEST WINDS DEVELOP ON THE BACK SIDE OF THE DEPARTING HIGH. A
DEVELOPING STORM IN THE PLAINS WILL TRACK NEWD TOWARD THE GREAT
LAKES SATURDAY BRINGING A GOOD CHANCE OF RAIN SATURDAY INTO SUNDAY.
THERE IS SOME INSTABILITY AHEAD OF THE LOW AND SO WE KEPT THE CHC OF
THUNDER GOING. THIS LOOKS LIKE A VERY DYNAMIC SYSTEM WITH A VERY
STRONG LLJ SATURDAY NIGHT. GFS SHOWS THE LLJ STRENGTHENING TO CLOSE
TO 80KTS SATURDAY NIGHT. PWATS CLIMB TO AN INCH AND A HALF SATURDAY
NIGHT SO HEAVY RAINFALL REMAINS A POSSIBILITY. THE TRAILING COLD
FRONT WILL PASS THROUGH LATE SUNDAY SO WE/LL KEEP THE CHC OF RAIN
GOING THROUGH THE WEEKEND.

RAIN CHANCES WILL INCREASE AGAIN LATE MONDAY INTO TUESDAY AS THE
NEXT COLD FRONT APPROACHES. OVERALL...THE LATTER PART OF THE WEEKEND
INTO EARLY NEXT WILL BE ON THE WARM SIDE AS HIGHS REMAIN IN THE
LOWER TO MID 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 628 PM EDT TUE OCT 9 2012

I EXPECT 3 TO 6 HOURS OF MVFR CIGS/VSBY WITH FRONTAL RAIN BAND
THIS EVENING THEN MVFR CIGS BEHIND THE FRONT WITH VFR VSBY UNTIL
MID MORNING WHEN DRIER AIR WILL FINALLY MOVE IN.

AT 22Z THERE WERE NUMEROUS REPORTS OF CIGS/VSBY MVFR ACROSS CNTL
WISCONSIN AS THE RAIN BAND WAS MOVING THROUGH. AS THE SYSTEM GETS
OVER LAKE MICHIGAN AN UPPER DISTURBANCE WILL ENHANCE THE RAIN BAND
AND RESULT IN A LARGER AREA OF MVFR CIGS/VSBY AS IT MOVES THROUGH.
I EXPECT 3 TO 6 HOURS OF MVFR CIGS/VSBY AT ALL TAF SITES AS THIS
MOVES ACROSS THE AREA BETWEEN 01Z AND MKG AND 09Z AT JXN. LOCALLY
IFR CIGS/VSBY ARE EXPECTED AT MKG AND GRR SINCE THOSE ARE CLOSEST
TO THE AREA LAKE ENHANCEMENT IS EXPECTED THIS EVENING (PUT TEMP IFR
BOTH LOCATIONS FOR HEAVIER SHOWERS).

ONCE THIS MOVES THROUGH WEST NORTHWEST WINDS BEHIND THE FRONT WILL
BRING MVFR CIGS AND VFR VSBY DURING THE MID MORNING HOURS. SKIES
SHOULD CLEAR IN THE AFTERNOON AS DRIER AIR MOVES IN.

&&

.MARINE...
ISSUED AT 351 PM EDT TUE OCT 9 2012

WILL MAINTAIN THE GALE WARNING AS IS INTO THE EVENING AND KEEP
HEADLINES SIMPLE. WE ARE NOW IN THE TIME OF YEAR WHERE MARINE
HEADLINES ARE COMMON AND THIS FORECAST PERIOD IS NO DIFFERENT. LATER
THIS EVENING THE GALE WILL NEED TO BE REPLACED BY A SMALL CRAFT
ADVISORY FROM OVERNIGHT ALL THE WAY INTO WEDNESDAY NIGHT. CURRENT
INDICATIONS ARE THAT A GALE WARNING WILL LIKELY BE NEEDED FOR
THURSDAY IN STRONG SOUTHWESTERLY FLOW. THE RELATIVE CALM OF THE
SUMMER MONTHS SEEMS LIKE A DISTANT MEMORY...GIVEN THE CURRENT
GALE...SCA TO GALE SCENARIO.

NOMOGRAM STILL SHOWS SOME POTENTIAL FOR WATERSPOUTS ON
WEDNESDAY...SO MAINTAIN THEM IN THE FORECAST. THIS EVENT DOES NOT
LOOK AS GREAT AS PAST EVENTS AS THE DEPTH OF MOISTURE IS A BIT
LIMITED.

&&

.HYDROLOGY...
ISSUED AT 351 PM EDT TUE OCT 9 2012

NO HYDRO ISSUES ANTICIPATED WITH THE COLD FRONTAL PASSAGE TONIGHT.
MOST LOCATIONS SHOULD SEE PRECIPITATION AMOUNTS RANGE FROM 0.20 TO
0.40. LAKE MICHIGAN WILL LIKELY AID THE PRECIPITATION A BIT WITH A
BOOST IN MOISTURE AND INSTABILITY VIA DELTA T/S AROUND 10C AHEAD OF
THE FRONT. SCATTERED LAKE EFFECT RAIN SHOWERS WILL NOT CAUSE AN
ISSUE EITHER ON WEDNESDAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT
SHOULD BE MAINLY DRY. THE NEXT SIGNIFICANT SYSTEM LOOKS TO BE
SATURDAY AND SATURDAY NIGHT AS A LOW SWINGS NORTHEAST THROUGH THE
GREAT LAKES. THE SATURDAY SYSTEM WILL HAVE A FEED OF MOISTURE OFF
THE GULF.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...WDM
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Oct 9, 4:45 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 AM EDT TUE OCT 9 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-100830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
445 AM EDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-100830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
445 AM EDT TUE OCT 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE SOUTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT AND ANYONE VENTURING OUT ON PIERS TODAY. WINDS WILL
DECREASE SLIGHTLY TONIGHT AS THEY SHIFT TO THE NORTHWEST... BUT
CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT WEDNESDAY...
WITH WATERSPOUTS POSSIBLE AS WELL. WINDS COULD REACH GALE FORCE FROM
THE SOUTHWEST ON THURSDAY.

STRONG WINDS AND SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:21 AM EDTGale WatchGRR13 hr
Oct 10, 4:10 PM EDTGale WarningGRR26 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.